# SDR 2017FA0000188

- Difficulty date: May 1, 2017
- Submitted: May 11, 2017
- Operation: General aviation
- Aircraft: N488DC
- Make and model: Diamon DA20-C1
- Aircraft serial: C0188
- Aircraft time: 1,600 hours
- Engine: Cont IO240B
- Engine time: 1,600 hours
- Propeller: Snsnch W69EK63
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: M3073
- Condition: Sheared
- Location: Magneto
- Part time: 1,600 hours
- Component: Magneto, Slick, 4309
- Component part number: 655367
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT MAGNETO SHAFT SHEARED.  INSPECTION REVEALED DAMAGE TO CRANKSHAFT GEAR TEETH AND TO ACCESSORY HOUSING CAUSED BY MAGNETO DRIVE GEAR ASSEMBLY IMPACTING THE TEETH AND CASE.  PILOT DID NOT REPORT ANY SIGNIFICANT ISSUES WITH ENGINE PERFORMANCE DURING CRUISE.  A MAGNETO CHECK WAS ACCOMPLISHED PRIOR TO DEPARTURE WITH NOMINAL RESULTS.  UPON LANDING, ANOTHER MAG CHECK WAS ACCOMPLISHED PRIOR TO SHUTDOWN AND THE RIGHT MAG DID NOT FUNCTION.  WHEN THE MAG WAS REMOVED BY MAINTENANCE PERSONNEL, THE SHAFT WAS NOTED TO BE SHEARED AND THE GEAR AND CUSHION ASSEMBLY, INTACT, WERE RETRIEVED FROM THE ACCESSORY CASE.  PHOTOS ARE AVAILABLE.  AIRCRAFT/ENGINE IS HANGARED AND AVAILABLE FOR INSPECTION AS IS AFFECTED MAGNETO AND DRIVE GEAR.
